Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 23, 2009, 11:25 PM CDT for Lyon County, Morris County, Wabaunsee County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 11:25 PM CDT (04:25 UTC)
- Expired
- Mar 24, 2009, 12:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Lyon County, KS, Morris County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 36 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 11:28 PM CDT | HAIL 1 | 1 S Bushong, KS | PUBLIC REPORTED QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 240425
SVRTOP
KSC111-127-197-240500-
/O.NEW.KTOP.SV.W.0039.090324T0425Z-090324T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LYON COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUNLAP...OR 15 MILES NORTHWEST OF EMPORIA...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
BUSHONG...
ALLEN...
ADMIRE...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 147 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3864 9645 3885 9608 3873 9594 3869 9595
3850 9634
TIME...MOT...LOC 0425Z 235DEG 38KT 3859 9632
$$1 follow-up statement
000
WWUS53 KTOP 240436
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1136 PM CDT MON MAR 23 2009
KSC127-240443-
/O.CAN.KTOP.SV.W.0039.000000T0000Z-090324T0500Z/
MORRIS-
1136 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRIS COUNTY HAS
BEEN CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
LAT...LON 3870 9634 3885 9608 3873 9594 3869 9595
3856 9622
TIME...MOT...LOC 0433Z 235DEG 38KT 3863 9623
$$
KSC111-197-240500-
/O.CON.KTOP.SV.W.0039.000000T0000Z-090324T0500Z/
WABAUNSEE-LYON-
1136 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN LYON AND SOUTHEASTERN WABAUNSEE COUNTIES...
AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. DAMAGING
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM
WAS LOCATED NEAR BUSHONG...OR 16 MILES NORTH OF EMPORIA...MOVING
NORTHEAST AT 45 MPH.
AT 1128 PM...THE PUBLIC REPORTED QUARTER SIZE HAIL ABOUT 1 MILE
SOUTH OF BUSHONG.
LOCATIONS IMPACTED INCLUDE...
ALLEN AND ADMIRE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 147 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
&&
LAT...LON 3870 9634 3885 9608 3873 9594 3869 9595
3856 9622
TIME...MOT...LOC 0433Z 235DEG 38KT 3863 9623
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 8:20 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 23, 8:20 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 820 PM CDT MON MAR 23 2009 .UPDATE... UPDATED FOR SHORT TERM FORECAST TRENDS AND 00Z TAFS. && .DISCUSSION... ...MESOSCALE UPDATE... 01Z ANALYSIS INDICATES PACIFIC FRONT EXTENDING FROM SOUTHEASTERN NE SOUTHWEST THROUGH MANHATTAN AND INTO DICKINSON COUNTY. PACIFIC FRONT AND CONVECTION ALONG THE FRONT HAS SLOWED DOWN QUITE A BIT OVER THE PAST COUPLE OF HOURS...LIKELY IN RESPONSE TO NEXT VORT LOBE/SHORTWAVE TROUGH EJECTING INTO THE CENTRAL PLAINS AT THIS TIME. 00Z SPC MESOSCALE ANALYSIS INDICATES MLCAPE VALUES OF 250 TO 500 J/KG...A DECREASE OF NEARLY 500 J/KG OVER THE LAST 2 HOURS. MUCAPE VALUES HAVE DECREASED AS WELL INTO THE 500 TO 750 J/KG RANGE. MUCAPE VALUES ARE CONTAINED ALONG A NARROR CORRIDOR RIGHT ALONG THE PACIFIC FRONT. LOW LEVEL MOISTURE HAS BEEN POOLING NEAR THE DRYLINE/PACIFIC FRONT INTERSECTION IN SOUTH CENTRAL KS. WOULD EXPECT LOW LEVEL MOISTURE WILL SURGE BACK NORTH ALONG THE SLOW MOVING PACIFIC FRONT AS THE NEXT SHORTWAVE TROUGH MOVES INTO THE CENTRAL PLAINS. WITH THE LEFT EXIT REGION OF THE H300 JET OVER THE CWA...AND CONTINUED STRONG CONVERGENCE ALONG THIS FRONT WOULD ANTICIPATE CONTINUED...BUT LIKELY SUB SEVERE CONVECTION TO CONTINUE ALONG THIS BOUNDARY OVER THE NEXT FEW HOURS. WITH DECREASING INSTABILITY WOULD ANTICIPATE ANY SEVERE WEATHER THREAT TO BE ISOLATED LARGE HAIL...AND PRIMARILY HEAVY RAINFALL MOVING FORWARD TOWARDS MIDNIGHT. UNTIL FRONT HAS MOVED THROUGH THE FORECAST AREA...THE TORNADO THREAT REMAINS NON ZERO...SO TORNADO WATCH WILL CONTINUE JUST IN CASE LOW LEVEL MOISTURE RETURN IS MORE SIGNIFICANT THAN FORECAST. OTHERWISE WILL START TO LOOK FOR HEAVY RAINFALL PRODUCING LOCALIZED FLOODING IF THIS PACIFIC FRONT DOES NOT MOVE HERE WITHIN THE NEXT COUPLE OF HOURS. CAVANAUGH && .AVIATION... LITTLE CHANGE TO EARLIER ISSUANCE. STILL PLANNING ON LINE OF STORMS AT TOP/FOE SITES 02-05Z WITH SOME ELEVATED NEARBY STORMS UNTIL THEN. SOUTHERLY WINDS WILL TRANSITION TO WESTERLY AS THE BOUNDARY PASSES AND DIMINISH IN THE OVERNIGHT HOURS. .PREV DISCUSSION... /ISSUED 335 PM CDT MON MAR 23 2009/ DISCUSSION... PRIMARY CONCERNS IN THE FIRST PART OF THE FORECAST ARE STRONG GRADIENT SURFACE WINDS AND SEVERE WEATHER THREATS. STRONG SURFACE PRESSURE GRADIENT WITH 56 KT WIND AT 1500FT HAVE COMBINED TO PRODUCE HIGH WIND CONDITIONS ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS SHOULD DIMINISH THIS EVENING AS SURFACE FRONT COLD FRONT RACES EASTWARD AND THE ISOALLOBARIC COUPLET MOVES OFF TO THE NORTHEAST. CURRENT HIGH WIND WARNING EXPIRES AT 7 PM AND THIS LOOKS REASONABLE...HOWEVER...SOME COUNTIES IN THE FAR SOUTHEASTERN CWA MAY STILL HAVE VERY STRONG WINDS EARLY THIS EVENING. MAY HAVE TO EXTEND THE WARNING FOR A COUPLE HOURS IN THE FAR SOUTHEAST...BUT THE REST OF THE AREA SHOULD SEE WINDS DIMINISH BELOW HIGH WIND CRITERIA BY THE EXPIRATION TIME. INITIAL LINE OF THUNDERSTORMS IN THE WESTERN PORTION OF THE CWA SHOULD MOVE NORTH INTO NEBRASKA THIS AFTERNOON WITH INITIATION OF ADDITIONAL STORMS EXPECTED IN SOUTH CENTRAL KANSAS LATE THIS AFTERNOON OR EARLY THIS EVENING. SURFACE FRONT OVERTAKES THE DRYLINE IN NORTH CENTRAL KANSAS WITH THE THUNDERSTORMS EXPECTED TO BECOME MORE LINEAR AND THUS A DAMAGING WIND/HAIL THREAT NORTH OF I-70. FARTHER SOUTH...THE COLD FRONT WILL BE SLOWER TO OVERTAKE THE DRYLINE AND CONVECTION SHOULD REMAIN DISCRETE SUPERCELLS INTO THE EVENING HOURS BEFORE EVOLVING INTO A DAMAGING WIND THREAT LATE TONIGHT. THE FRONT HANGS UP IN SOUTHEASTERN KANSAS BEFORE SUNRISE TUESDAY. LINGERING SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE FAR SOUTHEASTERN PORTION OF THE CWA. IN CONTRAST...THE NORTHWESTERN PORTION OF THE CWA WILL HAVE SOME CLEARING AND TEMPS FALLING BACK INTO THE MID 30S TO LOWER 40S BY SUNRISE. ON TUESDAY...UPPER TROF SHIFTS EASTWARD DURING THE AFTERNOON. COULD BE A COOL BLUSTERY DAY...ESPECIALLY IN THE NORTHERN CWA WITH HIGHS IN THE LOWER 50S. TUESDAY NIGHT AND WEDNESDAY...ZONAL FLOW ALOFT WITH WEAK SURFACE HIGH BUILDING IN WILL ALLOW FOR A BRIEF BREAK BETWEEN SYSTEMS FOR OUR CWA. FOLLOWING A COOL MORNING WEDNESDAY WITH LOWS IN THE LOW TO MID 30S...HIGHS RECOVER INTO THE MID 50S TO LOWER 60S DURING THE AFTERNOON. NEXT UPPER LEVEL SYSTEM DROPS INTO THE FOUR CORNERS REGION BY THURSDAY NIGHT AND GRADUALLY LIFT NORTHEAST THROUGH THE SOUTHERN PLAINS THROUGH SATURDAY. UNSEASONABLY COOL TEMPERATURES AND SOME PRECIPITATION CHANCES WILL CONTINUE THROUGH THE PERIOD. INCLUDES A MIX OF RAIN AND SNOW IN THE NORTHERN PORTION OF THE CWA. STARK AVIATION... MAIN AVIATION FORECAST PROBLEMS RELATED TO WINDS THIS AFTERNOON...AND THUNDERSTORM CHANCES THIS EVENING. TIGHT SURFACE PRESSURE GRADIENT RESULTING IN WINDS OF 35 GUSTING TO NEAR 45 KTS AT TAF SITES THIS AFTERNOON. THIS SHOULD DECREASE AS SURFACE COLD FRONT APPROACHES THIS EVENING AND GRADIENT WEAKENS. WITH APPROACH OF FRONT...THUNDERSTORM CHANCES WILL INCREASE WITH A FEW HOURS OF STORMS POSSIBLE THIS EVENING. SOME SHOWERS MAY LINGER INTO THE EARLY MORNING HOURS BEFORE DRIER AIR IS ADVECTED IN FROM THE WEST AFTER MIDNIGHT. WHILE THERE MAY BE POSSIBLE IFR CONDITIONS WITH THE STORMS...HAVE MAINLY KEPT WITH MVFR TEMPO GROUPS FOR A FEW HOURS AROUND FRONTAL PASSAGE. WESTERLY WINDS AT SURFACE WILL RESULT IN DRYING OUT LATER TONIGHT AND VFR CONDITIONS THROUGH 18Z. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 1 AM TUESDAY FOR KSZ008-KSZ009-KSZ010-KSZ011- KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035- KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058- KSZ059. &&
Hazardous weather outlook, Mar 23, 1:41 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 141 PM CDT MON MAR 23 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-241845- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 141 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED TO CONTINUE ACROSS THE ENTIRE OUTLOOK AREA THROUGH 7 PM CDT. A HIGH WIND WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. THESE STRONG WINDS HAVE ALSO CREATED A VERY HIGH FIRE DANGER THROUGHOUT THE OUTLOOK AREA. OUTDOOR BURNING SHOULD NOT BE ATTEMPTED. THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON ALONG THE DRYLINE AND MOVE EAST INTO NORTHEAST AND EAST CENTRAL KANSAS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. INSTABILITY AND STRONG WIND SHEAR WILL INITIALLY SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. LATER THIS AFTERNOON A COLD FRONT IS EXPECTED TO MOVE SOUTHEAST THROUGH THE OUTLOOK AREA CAUSING THE SUPERCELLS TO CONGEAL INTO A LINE MAINLY CAPABLE OF PRODUCING DAMAGING WINDS AND SOME LARGE HAIL. AREAS ALONG AND SOUTH OF INTERSTATE 70 LOOK TO HAVE THE MOST PROLONGED TORNADO THREAT FROM THIS AFTERNOON INTO THE EVENING HOURS BEFORE THE COLD FRONT APPROACHES. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL ACROSS PORTIONS OF EAST CENTRAL KANSAS AS THE COLD FRONT IS EXPECTED TO STALL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. CAVANAUGH
In the hours before
Local storm report, Mar 23, 10:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1027 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL 5 N VOLLAND 39.01N 96.40W
03/23/2009 E1.00 INCH WABAUNSEE KS TRAINED SPOTTER
&&
BYRNELocal storm report, Mar 23, 10:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1042 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 NW BURDICK 38.59N 96.88W
03/23/2009 E1.50 INCH MORRIS KS PUBLIC
THE PUBLIC REPORTED HAIL TO THE SIZE OF WALNUTS.
&&
BLAIRLocal storm report, Mar 23, 10:47 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1047 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN MANHATTAN 39.18N 96.57W
03/23/2009 M1.52 INCH RILEY KS CO-OP OBSERVER
REPORTED BY STATE CLIMATOLOGIST
&&
BYRNELocal storm report, Mar 23, 11:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1104 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 2 NNW WILSEY 38.66N 96.69W
03/23/2009 E0.88 INCH MORRIS KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, Mar 23, 11:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1116 PM CDT MON MAR 23 2009 KSZ037-054-240445- LYON-MORRIS- 1116 PM CDT MON MAR 23 2009 ...SIGNIFICANT WEATHER ALERT FOR MORRIS AND LYON COUNTIES... THROUGH 1145 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHEAST MORRIS AND NORTHWEST LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE DUNLAP...BUSHONG AND ALLEN. A TORNADO WATCH IS ALSO IN EFFECT.
Special weather statement, Mar 23, 11:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1118 PM CDT MON MAR 23 2009 KSZ038-039-240445- SHAWNEE-WABAUNSEE- 1118 PM CDT MON MAR 23 2009 ...SIGNIFICANT WEATHER ALERT FOR SHAWNEE AND WABAUNSEE COUNTIES... THROUGH 1145 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH ACROSS PORTIONS OF WESTERN SHAWNEE AND EASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE KEENE...DOVER AND MAPLE HILL. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 340 AND 349 COULD ALSO BE AFFECTED. A TORNADO WATCH IS ALSO IN EFFECT. LEIGHTON
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:02 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 29 min |
| Mar 23, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha | 38 min |
| Mar 23, 7:07 PM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 5 hr |
| Mar 23, 7:40 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 50 min |
| Mar 23, 8:51 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 39 min |
| Mar 23, 9:13 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 46 min |
| Mar 23, 9:57 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 33 min |
| Mar 23, 10:21 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 25 min |
| Mar 23, 10:26 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 37 min |
| Mar 23, 11:49 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee, Wabaunsee | 26 min |
| Mar 24, 12:11 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 34 min |
| Mar 24, 1:22 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee | 83 min |
| Mar 24, 2:28 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson | 62 min |
| Mar 24, 11:02 AM CDT | River Flood Warning | TOP | Lyon, Osage | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.